Alert archive / Tennessee / Frost Advisories in 2009

Frost Advisory 2, NWS Nashville, TN

October 17, 200939 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 17, 2009, 3:59 AM CDT for 39 counties in Tennessee. It took effect at Oct 18, 2009, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2009, 3:59 AM CDT (08:59 UTC)
In effect from
Oct 18, 2009, 3:00 AM CDT
Expired
Oct 18, 2009, 8:00 AM CDT
In force
5 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 170859
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
359 AM CDT SAT OCT 17 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-171700-
/O.NEW.KOHX.FR.Y.0002.091018T0800Z-091018T1300Z/
/O.NEW.KOHX.FZ.A.0003.091019T0800Z-091019T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
359 AM CDT SAT OCT 17 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. 

A HIGH PRESSURE AREA OVER THE CENTRAL PLAINS EARLY THIS MORNING
WILL MOVE SLOWLY SOUTHEAST TODAY...AND THEN EAST INTO OUR REGION
OVERNIGHT. CLOUDINESS IS EXPECTED TO DECREASE TONIGHT AND WINDS
WILL BE LIGHT. THIS WILL RESULT IN AREAS OF FROST FORMING...
ESPECIALLY IN LOW LYING AND SHELTERED AREAS.

ON SUNDAY NIGHT...HIGH PRESSURE WILL BE LOCATED DIRECTLY OVER
MIDDLE TENNESSEE. SKIES WILL BECOME CLEAR OVER WEST SECTIONS OF
THE AREA AND MOSTLY CLEAR ELSEWHERE. THIS IN COMBINATION WITH
LIGHT OR CALM WINDS MAY ALLOW TEMPERATURES TO DROP TO AROUND THE
FREEZING MARK AT MOST LOCATIONS...AND POSSIBLY INTO THE UPPER 20S
ON THE CUMBERLAND PLATEAU. FROST WILL ALSO BE WIDESPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NEWSPAPERS OR BLANKETS CAN BE USED TO PROTECT SENSITIVE OUTDOOR 
PLANTS. POTTED PLANTS SHOULD OBVIOUSLY BE BROUGHT INDOORS TONIGHT 
AND AGAIN SUNDAY NIGHT.

&&

$$
STEIGERWALDT
5 follow-up statements
000 
WWUS74 KOHX 171630
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 AM CDT SAT OCT 17 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-172130-
/O.CON.KOHX.FR.Y.0002.091018T0800Z-091018T1300Z/
/O.CON.KOHX.FZ.A.0003.091019T0800Z-091019T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1130 AM CDT SAT OCT 17 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING. 

A HIGH PRESSURE AREA OVER THE CENTRAL PLAINS THIS MORNING WILL
MOVE SLOWLY SOUTHEAST TODAY...AND THEN EAST INTO THE MISSISSIPPI
VALLEY OVERNIGHT. CLOUDINESS IS EXPECTED TO DECREASE TONIGHT AND
WINDS WILL BE LIGHT. THIS WILL RESULT IN AREAS OF FROST FORMING...
ESPECIALLY IN LOW LYING AND SHELTERED AREAS.

ON SUNDAY NIGHT...HIGH PRESSURE WILL BE LOCATED DIRECTLY OVER
MIDDLE TENNESSEE. SKIES WILL BECOME CLEAR OVER WEST SECTIONS OF
THE AREA AND MOSTLY CLEAR ELSEWHERE. THIS IN COMBINATION WITH
LIGHT OR CALM WINDS MAY ALLOW TEMPERATURES TO DROP TO AROUND THE
FREEZING MARK AT MOST LOCATIONS...AND POSSIBLY INTO THE UPPER 20S
ON THE CUMBERLAND PLATEAU. FROST WILL ALSO BE WIDESPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NEWSPAPERS OR BLANKETS CAN BE USED TO PROTECT SENSITIVE OUTDOOR
PLANTS. POTTED PLANTS SHOULD OBVIOUSLY BE BROUGHT INDOORS TONIGHT
AND AGAIN SUNDAY NIGHT.

&&

$$

JLM
000 
WWUS74 KOHX 172025
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SAT OCT 17 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-180430-
/O.CON.KOHX.FR.Y.0002.091018T0800Z-091018T1300Z/
/O.CON.KOHX.FZ.A.0003.091019T0800Z-091019T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
325 PM CDT SAT OCT 17 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING. 

A HIGH PRESSURE AREA OVER THE CENTRAL PLAINS THIS AFTERNOON WILL
MOVE SLOWLY SOUTHEAST TONIGHT...AND THEN EAST INTO THE
MISSISSIPPI VALLEY OVERNIGHT. CLOUDINESS IS EXPECTED TO DECREASE
TONIGHT AND WINDS WILL BE LIGHT NORTHERLY. THIS WILL RESULT IN
AREAS OF FROST FORMING...ESPECIALLY IN LOW LYING AND SHELTERED
AREAS.

ON SUNDAY NIGHT...HIGH PRESSURE WILL BE LOCATED DIRECTLY OVER
MIDDLE TENNESSEE. SKIES WILL BECOME CLEAR OVER WEST SECTIONS OF
THE AREA AND MOSTLY CLEAR ELSEWHERE. THIS IN COMBINATION WITH
LIGHT OR CALM WINDS MAY ALLOW TEMPERATURES TO DROP TO AROUND THE
FREEZING MARK AT MOST LOCATIONS...AND POSSIBLY INTO THE UPPER 20S
ON THE CUMBERLAND PLATEAU. FROST WILL ALSO BE WIDESPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NEWSPAPERS OR BLANKETS CAN BE USED TO PROTECT SENSITIVE OUTDOOR
PLANTS. POTTED PLANTS SHOULD OBVIOUSLY BE BROUGHT INDOORS TONIGHT
AND AGAIN SUNDAY NIGHT.

&&

$$

JLM
000 
WWUS74 KOHX 180426
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1126 PM CDT SAT OCT 17 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-181300-
/O.CON.KOHX.FR.Y.0002.091018T0800Z-091018T1300Z/
/O.CON.KOHX.FZ.A.0003.091019T0800Z-091019T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1126 PM CDT SAT OCT 17 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING. 

A HIGH PRESSURE AREA OVER THE MID MISSISSIPPI VALLEY WILL MOVE
SLOWLY EAST OVERNIGHT. CLOUDINESS OVER THE REGION EARLIER...HAS
NOW DISSIPATED. WINDS WILL BE NEAR CALM OR LIGHT NORTHERLY OVERNIGHT.
THIS WILL RESULT IN AREAS OF FROST FORMING...ESPECIALLY IN LOW
LYING AND SHELTERED AREAS.

ON SUNDAY NIGHT...HIGH PRESSURE WILL BE LOCATED DIRECTLY OVER
MIDDLE TENNESSEE. SKIES WILL BECOME CLEAR OVER WEST SECTIONS OF
THE AREA AND MOSTLY CLEAR ELSEWHERE. THIS IN COMBINATION WITH
LIGHT OR CALM WINDS MAY ALLOW TEMPERATURES TO DROP TO AROUND THE
FREEZING MARK AT MOST LOCATIONS...AND POSSIBLY INTO THE UPPER 20S
ON THE CUMBERLAND PLATEAU. FROST WILL ALSO BE WIDESPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

NEWSPAPERS OR BLANKETS CAN BE USED TO PROTECT SENSITIVE OUTDOOR
PLANTS. POTTED PLANTS SHOULD OBVIOUSLY BE BROUGHT INDOORS TONIGHT
AND AGAIN SUNDAY NIGHT.

&&

$$
BOYD
000 
WWUS74 KOHX 180833
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
333 AM CDT SUN OCT 18 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-181645-
/O.UPG.KOHX.FZ.A.0003.091019T0800Z-091019T1400Z/
/O.NEW.KOHX.FZ.W.0003.091019T0500Z-091019T1400Z/
/O.CON.KOHX.FR.Y.0002.000000T0000Z-091018T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
333 AM CDT SUN OCT 18 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY
REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

UNUSUALLY COLD AIR WAS OVER MIDDLE TENNESSEE THIS SUNDAY MORNING.
TEMPERATURES WERE IN THE LOW TO MID 30S WITH SCATTERED
FROST...ESPECIALLY IN SHELTERED LOCATIONS.

THE HIGH PRESSURE SYSTEM ASSOCIATED WITH THIS COLD AIR WILL MOVE
FROM THE MISSISSIPPI VALLEY TO THE TENNESSEE VALLEY BY LATE
TONIGHT. CLEAR SKIES AND CALM WINDS UNDER THE HIGH PRESSURE SYSTEM 
WILL ALLOW TEMPERATURES TO DROP EVEN MORE ON SUNDAY NIGHT. LOWS WILL
DROP TO FREEZING OR BELOW FOR MANY LOCATIONS...ESPECIALLY LOW
LYING AREAS AND ACROSS THE CUMBERLAND PLATEAU. TEMPERATURES MAY FALL
AS LOW AS THE MID 20S IN SOME VALLEYS OF THE PLATEAU REGION.
FROST WILL ALSO BE WIDESPREAD ACROSS THE MID STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION. NEWSPAPERS OR BLANKETS CAN BE USED TO PROTECT
SENSITIVE OUTDOOR PLANTS. POTTED PLANTS SHOULD BE BROUGHT
INDOORS.

&&

$$

13
000 
WWUS74 KOHX 181303
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
803 AM CDT SUN OCT 18 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-182200-
/O.EXP.KOHX.FR.Y.0002.000000T0000Z-091018T1300Z/
/O.CON.KOHX.FZ.W.0003.091019T0500Z-091019T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
803 AM CDT SUN OCT 18 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY FOR ALL OF MIDDLE TENNESSEE.

COLD HIGH PRESSURE WILL MOVE FROM THE MISSISSIPPI VALLEY TO THE
TENNESSEE VALLEY BY LATE TONIGHT. CLEAR SKIES AND CALM WINDS UNDER
THE HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO DROP TO
FREEZING OR BELOW FOR MANY LOCATIONS... ESPECIALLY LOW LYING AREAS
AND ACROSS THE CUMBERLAND PLATEAU. TEMPERATURES MAY FALL AS LOW AS
THE MID 20S IN SOME VALLEYS OF THE PLATEAU REGION. FROST WILL ALSO
BE WIDESPREAD ACROSS THE MID STATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION. NEWSPAPERS OR BLANKETS CAN BE USED TO
PROTECT SENSITIVE OUTDOOR PLANTS. POTTED PLANTS SHOULD BE BROUGHT
INDOORS.

&&

$$

13

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 17, 3:35 AM CDT, 24 minutes earlier.

Area forecast discussion, Oct 17, 3:35 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT SAT OCT 17 2009

.DISCUSSION...
UPPER LEVEL TROUGH OVER AREA TODAY. BOTH NAM AND GFS FORECAST A COUPLE
OF DISTURBANCES WITH ONLY WEAK 700-500MB DIFFERENTIAL VORTICITY
ADVECTION...MOVING SE IN UPPER LEVEL NW FLOW ACROSS THE MID STATE.
SO A CONTINUED CHANCE OF MEASURABLE PRECIP...BUT WILL KEEP POP A
BIT UNDER MOS GUIDANCE AND HAVE POP AROUND 20 PCT.

AS UPPER TROUGH SHIFTS A TAD E TONIGHT...SURFACE HIGH TO OUR W WILL
INCH CLOSER TO MID STATE. CLOUDS WILL DECREASE SOME AND AFTER MIDNIGHT
IT SHOULD BE PARTLY CLOUDY MOST AREAS...WITH THE LEAST CLOUDS
ALONG THE TN RIVER. COLD 850 MB TEMPS AROUND -4C AND LIGHT WINDS
WILL NECESSITATE ISSUING A FROST ADVISORY FOR ALL OF THE MID STATE
FOR LATE TONIGHT.

GENERALLY PARTLY CLOUDY SUN. WITH SURFACE HIGH OVER MID STATE SUN
NIGHT...LIGHT OR CALM WINDS...SKIES CLEARING W AND BECOMING MOSTLY
CLEAR E...IT APPEARS TO BE A GOOD CHANCE THAT A FREEZE WILL OCCUR
IN MOST PLACES...ESPECIALLY LOW LYING AREAS. SO WILL ISSUE FREEZE
WATCH FOR ALL OF MID STATE FOR LATE SUNDAY NIGHT.

SUNNY SKIES AND A NICE WARMUP EXPECTED ON MON...WITH HIGH PRESSURE
STILL PREVAILING ACROSS THE AREA. STARTING OUT NEAR FREEZING...HIGHS
SHOULD WARM TO THE LOWER AND MIDDLE 60S MOST AREAS.

BY MID WEEK...BOTH GFS...GFS ENSEMBLE AND ECMWF MODELS FORECAST
SURFACE LOW PRESSURE DEVELOPING OVER LEE SIDE OF THE ROCKY MOUNTAINS
IN THE CO..OK..NM AREA. IT WILL THEN STRENGTHEN AS IT MOVES SLOWLY
ENE INTO THE CENTRAL PLAINS STATES...THEN NE INTO THE WESTERN GREAT
LAKES AREA BY FRI.

WITH SURFACE HIGH PRESSURE IN OUR REGION ONLY SHIFTING SLOWLY E
DURING THIS TIME...ANY PRECIP ASSOCIATED WITH A COLD FRONT FROM THAT
LOW PRESSURE SYSTEM WILL HOLD OFF UNTIL WED NIGHT AT THE EARLIEST.

TEMPERATURE-WISE...HAVE GONE A TAD LOWER THAN MAV MOS THROUGH FIRST
FEW PERIODS OF FORECAST. IN LATER PORTIONS HAVE FAVORED HPC TEMPERATURE
GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      48  36  56  34 /  20  10   0   0
CLARKSVILLE    51  33  56  33 /  20  10   0   0
CROSSVILLE     43  32  48  27 /  20  10   0   0
COLUMBIA       50  35  57  34 /  20  10   0   0
LAWRENCEBURG   50  34  57  33 /  20  10   0   0
WAVERLY        50  33  57  33 /  20  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM CDT SUNDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

STEIGERWALDT
Hazardous weather outlook, Oct 16, 5:44 AM CDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CDT FRI OCT 16 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-171100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
544 AM CDT FRI OCT 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD HIGH PRESSURE WILL MOVE INTO THE REGION. SCATTERED FROST
WILL BE POSSIBLE EARLY SUNDAY MORNING. FROST IS LIKELY ACROSS THE
AREA SUNDAY NIGHT INTO MONDAY MORNING...AND SOME LOCATIONS COULD
FALL BELOW FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:59 AM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr

Nearby

Frost Advisories in Tennessee, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.